Post # 1
I had used a birth control pill the year after I first started (15 years old?) to regulate and control my painful cramping. I was on that same pill (Ortho tricyclen lo) for years and never had any issues. I started getting nervous that taking the same thing for so long may affect my ability to have children later on so I decided to stop taking the pill. Now, almost 3 months before our wedding, I decided I should start back on the pill to prepare for what comes with marriage:) and to help relieve my heavy, painful, monthly visits. My Dr. gave me a “newer” pill to try, Minastrin 24Fe. I have only been using it for a week now and I am having some issues that really worry me as we get closer to wedding time. I am having really painful cramping, bleeding, and have had some very bad emotional breakdowns and can really feel a twinge of depression… I know this may be normal for starting on birth control, but I would LOVE any advice or thoughts from other Bees out there – either on this specific pill- or with my wedding coming up around the corner, what I should do? I am planning to call my Dr. today (hopefully will get to actually talk to her) and see about maybe just going back to what I had taken before, OrthoTC.
And while I’m on the topic, I would love to get some feedback about what the best timeline is for wedding day and honeymoon the week after – as far as what your opinions are on highest potential for acne breakouts, emotional mood swings, etc. What week in the cycle do each of you usually have least amount of symptoms?
Any feedback on all of this is much appreciative! I know a lot of this really isn’t in my control, but I want to try to make it the most comfortable and least troublesome time of the month that I can. 🙂 Thanks!!!
Post # 2
I’ve never used Minastrin 24 Fe, so I can’t give any advice about that. I used Orth Tricyclin who a couple years in college when I first went on birth control but I had trouble remembering to take it at the same time every day. I now use Nuva Ring and I love it! It’s a small flexible ring that you place in the vagina, leave in for 3 weeks and then take out for a week. It’s super easy and effective. And it’s low dose since it’s so close to the source!
Post # 3
When I first went on as a young teen, I also suffered wth unusual depression as a result of the pill. I was just using it to regulate though, so after a few months of feeling in a fog, I went off and felt way better.
Usually you need to give yourself a good 3 months to adjust to a new pill. After that time it may sort itself out and you won’t have so many symptoms. But after that time if it’s still bad, then you would want to change to a different pill. Since it’s only been a week, I’d stick it out, though you’re welcome to speak with your doctor.
As far as mild symptoms go, such as general moodiness and breakouts – mine begin a week before my period. I always begin my period later Thursday or early Friday. I usually get a little moody the weekend before. I usually get some acne in the few days before I begin. I think it’s typical to get symptoms in the week prior.
Post # 4
When I was on the pill, I had constant spotting for almost 3 months. I was on NuvaRing before that and didn’t have any issues. Both of those didn’t end up working for me (NuvaRing was uncomfortable for Fiance and me, and birth control pill gave me a Deep Vein Thrombosis which hospitalized me for 3 days), so I now have the Skyla IUD (and pretty much recommend IUDs to everyone just because of the risks with estrogen-based BC but that’s a different post!)
Most doctors will tell you 3-4 months is a good timeframe for adjusting to a new birth control method. When I was on NuvaRing/BC Pills, I got supremely moody 1-2 days after my placebo week started.
ETA it’s perfectly fine to skip your placebo week with BC pills if the timing happens that you’d be on it for your wedding/honeymoon. Since it’s not an actual period, there’s not any harm in skipping it for a month (or 3 or 12 or whatever!)